Alert archive / California / Frost Advisories in 2015

Frost Advisory 27, NWS Eureka, CA

November 2, 2015

NWS Eureka, CA issued this frost advisory at Nov 2, 2015, 3:36 AM PST. It took effect at Nov 3, 2015, 3:00 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2015, 3:36 AM PST (11:36 UTC)
In effect from
Nov 3, 2015, 3:00 AM PST
Expired
Nov 3, 2015, 8:00 AM PST
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS76 KEKA 021136
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 AM PST MON NOV 2 2015

CAZ004-076-030000-
/O.NEW.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
336 AM PST MON NOV 2 2015

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY. 

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...COVELO...POTTER
  VALLEY AND WILLITS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
811 
WWUS76 KEKA 030432
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 PM PST MON NOV 2 2015

CAZ004-076-031600-
/O.CON.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
832 PM PST MON NOV 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...COVELO...POTTER 
  VALLEY AND WILLITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
778 
WWUS76 KEKA 030626
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1026 PM PST MON NOV 2 2015

CAZ004-031600-
/O.UPG.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
/O.NEW.KEKA.FZ.W.0005.151103T1100Z-151103T1600Z/
UPPER TRINITY RIVER-
1026 PM PST MON NOV 2 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PST TUESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...COVELO...POTTER 
  VALLEY AND WILLITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

* LOW TEMPERATURES...LOWER 30S WITH A FEW AREAS AS LOW AS 30.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ076-031600-
/O.CON.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
MENDOCINO INTERIOR-
1026 PM PST MON NOV 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
208 
WWUS76 KEKA 030644 AAA
NPWEKA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1044 PM PST MON NOV 2 2015

CAZ004-031600-
/O.CON.KEKA.FZ.W.0005.151103T1100Z-151103T1600Z/
UPPER TRINITY RIVER-
1044 PM PST MON NOV 2 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER 30S WITH A FEW AREAS AS LOW AS 30.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ076-031600-
/O.CON.KEKA.FR.Y.0027.151103T1100Z-151103T1600Z/
MENDOCINO INTERIOR-
1044 PM PST MON NOV 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PST
TUESDAY...

* LOW TEMPERATURES...LOWER TO MID 30S.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
328 
WWUS76 KEKA 031241
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PST TUE NOV 3 2015

CAZ004-031600-
/O.CON.KEKA.FZ.W.0005.000000T0000Z-151103T1600Z/
UPPER TRINITY RIVER-
441 AM PST TUE NOV 3 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...UPPER 20S TO LOWER 30S EARLY THIS MORNING.

* LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ076-031600-
/O.CON.KEKA.FR.Y.0027.000000T0000Z-151103T1600Z/
MENDOCINO INTERIOR-
441 AM PST TUE NOV 3 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...LOWER TO MID 30S EARLY THIS MORNING.

* LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 1, 3:42 PM PST, 11 hours 54 minutes earlier.

Area forecast discussion, Nov 1, 3:42 PM PST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
342 PM PST SUN NOV 1 2015

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL BRING ADDITIONAL SHOWERS TO
THE AREA TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG
THE COAST AND OVER THE COASTAL WATERS. A COLD AIR MASS IS FORECAST
TO SETTLE IN ACROSS NW CALIFORNIA DURING THE FIRST HALF OF THE
WEEK...CAUSING FREEZING OR NEAR FREEZING TEMPERATURES THROUGH THE
DEEPER INTERIOR VALLEYS. A WARM UP IS EXPECTED LATE IN THE WEEK
WITH ANOTHER CHANCE FOR RAIN NEXT WEEKEND.

&&

.SHORT TERM...MOIST ONSHORE FLOW CONTINUES ACROSS THE AREA THIS
AFTERNOON...HOWEVER MOST OF THE SHOWERS IN THE LAST FEW HOURS HAVE
BEEN IN MENDOCINO COUNTY. LATER TONIGHT SHOWERS SHOWERS COVERAGE
IS EXPECTED TO INCREASE ONCE AGAIN...ESPECIALLY TOWARDS MORNING AS
THE UPPER LEVEL TROUGH MOVES OVERHEAD. A FEW THUNDERSTORMS ARE
POSSIBLE OVER THE WATERS WITH THESE...BUT ARE NOT EXPECTED TO MAKE
IT VERY FAR INLAND. SMALL HAIL IS POSSIBLE IN THE STRONGEST
SHOWERS...BUT AMOUNTS SHOULD BE FAIRLY SMALL AND MIXED WITH RAIN.

MONDAY SHOWERS WILL TAPER OFF ACROSS MUCH OF THE AREA...ALTHOUGH
THERE MAY BE SOME LINGERING SHOWERS IN THE INLAND AREAS NORTH OF
CAPE MENDOCINO. ALONG THE COAST AND IN MENDOCINO COUNTY SKIES WILL
BE PARTLY CLOUDY BY AFTERNOON...BUT TEMPERATURES WILL REMAIN FAIRLY
COOL. MONDAY NIGHT INTO TUESDAY MORNING A FEW AREAS MAY SEE SOME
FROST WITH THE COLDEST AIR ALOFT. MIXING WILL LIKELY BE INCREASED
AND SOME SHOWERS WILL BE LINGERING SO THIS IS NOT EXPECTED TO BE
THE COLDEST NIGHT IN MOST AREAS. ADDED SOME FOG TO THE FORECAST
FOR THE INLAND VALLEYS. THIS NIGHT WILL NEED TO BE WATCHED AS IT
COULD EASILY GET SLIGHTLY COLDER THAN EXPECTED IF IT CLEARS OUT
EARLIER.

TUESDAY SKIES WILL START TO CLEAR ALTHOUGH AFTERNOON HIGH
TEMPERATURES WILL LIKELY PEAK IN THE UPPER 50 TO LOWS 60S. THIS
WILL SET THE STAGE FOR THE COLDEST NIGHT SO FAR THIS FALL. A
FAIRLY WIDESPREAD FREEZE FOR THE INLAND AREAS IS EXPECTED IF
SKIES REMAIN CLEAR AND FOG DOESNT FORM. THE CHALLENGE WILL BE HOW
CLOSE THIS WILL MAKE IT TO THE COAST AND THIS WILL NEED TO BE
MONITORED. MKK

.LONG TERM...TOWARDS THE LATTER HALF OF THE WEEK AND BEYOND...A
PERSISTENT TROUGH EAST/RIDGE WEST LONGWAVE PATTERN WILL DEVELOP
ACROSS THE WEST COAST...WITH CALIFORNIA ESSENTIALLY RIGHT IN THE
MIDDLE WITHIN A MEAN NORTHWEST FLOW REGIME. THIS WILL SUPPORT THE
PASSAGE OF FAST MOVING NORTHWESTERLY SHORTWAVE TROUGHS THROUGH THE
PACIFIC NORTHWEST AND GREAT BASIN...FOLLOWED BY TRANSIENT
SHORTWAVE RIDGES. THE FIRST OF THESE TROUGHS IS EXPECTED TO PASS
THROUGH THE REGION DURING THE DAY THURSDAY...COMPLETE WITH A
DISSIPATING AND MOSTLY DRY COLD FRONT. THIS MAY RESULT IN SOME
LIGHT SHOWERS ALONG THE REDWOOD COAST...BUT AS OF NOW
ACCUMULATIONS WOULD BE MEAGER AT BEST. AFTER ANOTHER PASSING RIDGE
THAT SHOULD RESULT IN A DAY OR TWO OF DRY WEATHER AND MODEST
WARMING...MODELS CONTINUE TO HINT THAT ANOTHER PASSING TROUGH AND
COLD FRONT WILL IMPACT THE COAST AND BRING ADDITIONAL RAIN TO
PARTS OF THE REGION OVER THE WEEKEND. CONFIDENCE CONTINUES TO BE
LOW REGARDING THIS FEATURE...AS THE GFS AND ECMWF ARE VERY
DIFFERENT REGARDING THEIR SOLUTIONS. TRAPPED COLD AIR WILL
CONTINUE TO RESULT IN NEAR FREEZING OVERNIGHT LOWS...HOWEVER THESE
LOWS ARE LIKELY TO BE INCREMENTALLY WARMER EACH DAY HEADING INTO
THE WEEKEND.

&&

.AVIATION...NORTH COAST AIRPORTS IMPROVED SIGNIFICANTLY BY MID
MORNING AS A FRONTAL SYSTEM...ACCOMPANIED BY PERIODS OF RAIN/IFR-
MVFR CIGS/VIS... MOVED THROUGH AND CONTINUED TO TRACK SOUTHWARD.
THE FRONT HAD LOST MUCH OF ITS DISCERNIBILITY BY LATE
MORNING...HOWEVER RADAR AND SATELLITE STILL INDICATED A LARGE AREA
OF LIGHT RAIN AND MVFR OCCASIONAL LIFR CIGS/VIS MOVING ACROSS
UKIAH AND SOUTHERN MENDOCINO. SHORTLY AFTER 12 NOON...THE NORTHERN
EDGE A LINE OF OFFSHORE SHOWERS POKED ASHORE AT CRESCENT CITY
LOWERING CIGS AND VIS. FOR THE REMAINDER OF THE
PERIOD...ESPECIALLY LATE EVENING AND OVERNIGHT...A POST FRONTAL
TROUGH WILL BRING MORE SHOWERS TO THE REGION. IT MAY ALSO BRING
THE POSSIBILITY OF A THUNDERSTORM TO THE NORTH COAST SHORELINE. TA

&&

.MARINE...WHILE WINDS HAVE EASED ACROSS THE WATERS FOLLOWING THE
PASSAGE OF A COLD FRONT...A NORTHWESTERLY SWELL CONTINUES TO BUILD
INTO THE WATERS RESULTING IN LARGE SEAS. THIS SWELL HAS BEEN A BIT
SLOWER THAN ADVERTISED INITIALLY...BUT AS OF THIS AFTERNOON BUOY
OBSERVATIONS HAVE REACHED 11 TO 13 FEET. THIS SWELL APPEARS TO
HAVE TWO DISTINCT PERIOD GROUPS...WITH ONE CENTERED AROUND 10
SECONDS AND ANOTHER AROUND 14 SECONDS...HOWEVER WITH TIME THIS
WILL BECOME LESS PRONOUNCED. SEAS ARE EXPECTED TO CONTINUE TO
BUILD A BIT MORE THROUGH THE EVENING...WITH SEAS LIKELY TO REACH
AROUND 14 FEET BEFORE THE SWELL STARTS TO DECAY TONIGHT.
MEANWHILE...WINDS WILL VEER FROM THE WEST TO A MORE NORTHERLY
DIRECTION AS ANOTHER COLD FRONT PASSES BY ON MONDAY...WITH AN
INCREASE IN SPEED TO AROUND 20 TO 30 KTS SUSTAINED. GIVEN THE
STRONG COLD AIR ADVECTION...DEEPER MIXING WILL LIKELY RESULT IN
STRONGER GUSTS AT THE SURFACE AS WELL. AS A RESULT OF THESE
STRONGER WINDS...SEAS WILL CONTINUE TO REMAIN ELEVATED THROUGH THE
WEEK WITH SLIGHTLY STEEPER SEAS THAN AT PRESENT...ESPECIALLY
ACROSS THE OFFSHORE WATERS AND SOUTH OF CAPE MENDOCINO WHERE WINDS
WILL BE STRONGEST AND THE FETCH LENGTH THE LONGEST. WINDS WILL
BEGIN TO EASE UP THURSDAY...ALLOWING SHORT PERIOD SEAS TO SETTLE
WHILE A MODERATE NORTHWESTERLY SWELL BUILDS INTO THE WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 8 PM PST TUESDAY FOR PZZ450.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST THURSDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 7 AM PST WEDNESDAY FOR PZZ455.

     SMALL CRAFT ADVISORY UNTIL 10 PM PST WEDNESDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 1, 4:21 AM PST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
421 AM PST SUN NOV 1 2015

CAZ003-004-076-021230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
421 AM PST SUN NOV 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

MORNING RAIN WILL TURN TO SHOWERS DURING THE AFTERNOON AND
EVENING. PERIODS OF HEAVY RAIN OR SHOWERS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COLDEST AIR OF THE SEASON WILL FILTER INTO NW CALIFORNIA
BEGINNING TONIGHT. OVERNIGHT LOWS THROUGH INTERIOR VALLEYS WILL
DROP INTO THE 30S BY EARLY MONDAY MORNING THEN INTO THE 20S FOR
THE FOLLOWING COUPLE OF NIGHTS. THIS WILL LIKELY BE A KILLING
FREEZE FOR UNPROTECTED AGRICULTURAL INTERESTS.

SNOW LEVELS WILL FALL TO BETWEEN 3000 AND 4000 FEET WITH A FEW
INCHES OF SNOW EXPECTED ACROSS THE HIGHEST MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-021230-
REDWOOD COAST-MENDOCINO COAST-
421 AM PST SUN NOV 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL TURN TO SHOWERS THIS AFTERNOON AND EVENING. A SLIGHT
CHANCE OF THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE TONIGHT INTO
EARLY MONDAY ALONG THE IMMEDIATE COASTAL REGIONS.

WESTERLY SWELL WILL CAUSE BUILDING SURF AT NW CALIFORNIA BEACHES
TODAY. BREAKER HEIGHTS ARE EXPECTED TO PEAK BETWEEN 15 AND 20
FEET TODAY AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED SURF OF 15 TO 20 FEET WILL BEGIN TO SUBSIDE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:06 AM PSTGale WarningEKA36 hr

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.